MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Structural Problem (2506); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Dyspnea (1816); Internal Organ Perforation (1987); Pain (1994); Perforation of Vessels (2135); Depression (2361); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has not been possible to further investigate or evaluate this alleged event based on the limited information and/or no device failure provided to date.Catalog # is unknown but referred to as celect.Occupation: non-healthcare professional.Investigation: the reported allegations have been investigated based on the information provided to date.The following allegations have been investigated: fracture, vena cava/organ/muscle perforation, embedment, physical limitations, shortness of breath, pain, depression, hopelessness.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Unknown if the reported physical limitations, shortness of breath, pain, depression, hopelessness are directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.
 
Event or Problem Description
It is alleged that the patient received a celect inferior vena cava (ivc) filter on (b)(6) 2010 via the right femoral approach; followed by a successful percutaneous removal (b)(6) 2018.The patient alleges vena cava (vc) perforation, fracture, fragments remain and extend into l3 vertebral body and right of the psoas muscle.Patient further alleges difficulty performing straining tasks; shortness of breath; pain, extremely depressed, and constant feeling of hopelessness.Per the retrieval report (successful): "ivc filter retrieval." "fracture filter." "initial scout radiographs demonstrated a fractured inferior vena cava filter.1 leg projects over the right lower quadrant.2 legs projects above the main body of the filter separate from the main body.Another leg is fractured with half still attached to the filter and the other half embedded in the l3 vertebral body." "successful endovascular retrieval of all intravascular inferior vena cava filter components." per the report from computerized tomography (ct): "fragments of the filter remains at the anterior aspect of the ivc on series 2 image 42, extending into the l3 vertebral body on series 2 image 49 and is 4 image 74 and posterior to the right psoas muscle on series 2 image 58." "interval removal of the intravascular portion of the ivc filter.3 extra vascular fragments persist as described above.".

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key11655665
Report Number3002808486-2021-01083
Device Sequence Number11664254
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)120201(10)E2520517
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2012
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Device Lot NumberE2520517
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight109